MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-20
Medical Device Problem Codes Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the position of the pipeline was unsatisfactory and the stent became detached.The patient was undergoing aneurysm flow-diverting stent implantation surgery for treatment of a saccular, unruptured right internal carotid artery, c6 segment aneurysm with a max diameter of 5 mm and a 4 mm neck diameter.The landing zone was 3.6 mm distally and 4.1 mm proximally.The access vessel was the right femoral artery with a diameter of 8 mm.It was noted the patient's vessel tortuosity was severe.The angiographic result post procedure was slowed blood flow within the aneurysm.It was reported that an aneurysm at the c6 segment of the internal carotid artery was treated with a flow-diverting stent implantation.During the procedure, the phenom 27 microcatheter was advanced into the m2 segment of the middle cerebral artery.A ped2-425-20 stent was selected and delivered to the lesion site.After retracting the microcatheter, the stent was deployed, and the tip end of the stent opened smoothly.When the stent was pulled back and positioned at the distal neck of the aneurysm, the position was unsatisfactory.The operator attempted to retrieve and redeploy the stent, but the stent became detached and could not be controlled for retrieval.The operator pushed the intermediate catheter to go upper and withdrew both the stent and the phenom microcatheter as a whole from the body.A new set of phenom and stent were replaced to continue and complete the surgery.The pipeline was used for an approved (on-label) indication.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a navien guide catheter, phenom microcatheter.
 
Event or Problem Description
Additional information received clarified the report that "the stent became detached and could not be controlled for retrieval" meant the stent and the pusher rod were detached.It was noted that there was separation.There was no issue with the phenom.The cause of the event was not determined.They pulled back the stent and withdrew it from the body with phenom to remove it from the patient.Multiple pipeline devices were not being used when movement occurred.There was no friction or difficulty during delivery or positioning.The device did not jump during deployment.The tip of the catheter moved during deployment.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as found condition: the pipeline flex w/ shield revascularization device was returned for analysis within a shipping box; within a sealed tyvek biohazard pouch and within a phenom-27 micro catheter.Visual inspection/damage location details: no damages or irregularities were found with the phenom-27 catheter hub.The pipeline flex w/ shield pusher was extending out the hub ~45.1cm.The phenom-27 micro catheter was found kinked at ~4.2cm and ~0.5cm from the distal end.No damages or irregularities were found with the distal tip or marker bands.The distal braid and distal delivery wire were already partially deployed out of the phenom-27 micro catheter tip.Dried blood was found within found within the phenom-27 and on the pipeline flex w/ shield pusher and braid.Once advanced out of the device and the blood was dissolved, the hypotube was found unstretched and undamaged with the ptfe shrink tubing still intact.No damages were found with the distal marker, re-sheathing pad or with the proximal bumper.The distal and proximal dps restraints were found to be undamaged.The dps sleeves were found intact with no signs of damage.The tip coil was found undamaged.No breaks or separations were found with the pusher.Once fully deployed out of the micro catheter, the distal braid end was found fully opened, frayed, and damaged.The proximal braid was found fully opened and slightly frayed.Testing/analysis: the pipeline flex w/ shield was advanced out of the phenom-27 micro catheter with resistance encountered.The phenom-27 micro catheter total length was measured to be ~157.8cm, and the usable length was measured to be ~151.2cm, which is within specification (specification: total(ref) = 156.5cm, usable = 150cm ± 5cm).Conclusion: based on the analysis findings, the customer report of ¿difficult placement¿ could not be confirmed through device analysis.Possible causes for difficult placement during the procedure include, but not restricted to, patient vessel tortuosity, braid incorrectly sized to vessel, resistance, other indwelling endovascular stents, braid damaged, braid deployed in vessel bend, micro catheter tip not correctly placed, or braid not anchored correctly.Customer reported vessel tortuosity as severe, devices were prepared per ifu, no friction/difficulty during delivery/positioning, device did not jump during deployment and the tip of the catheter moved during deployment.It is likely the reported severe tortuosity and tip movement contributed towards the failure.The braid was found damaged/frayed.Potential causes for braid damage include, but not restricted to, resheathing more than 2 times, high force delivery, over-manipulation, delivering/retracting delivery wire against resistance, deploying/resheathing braid against resistance, or damage during return shipping as the distal braid was returned already deployed out of the phenom-27 tip.The distal phenom-27 micro catheter was found kinked, potentially contributing towards difficult placement.However, it is also possible the cause of the difficult placement contributed towards the phenom-27 kinking.The customer report of ¿pushwire detach at hypotube proximal to wire weld¿ was not confirmed.No damages were found to the pusher and the pusher was found unbroken.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24035597
Report Number2029214-2026-00048
Device Sequence Number10498826
Product Code OUT
UDI-Device Identifier00763000284459
UDI-Public(01)00763000284459(17)280716(10)D052581
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-20
Device Catalogue NumberPED2-425-20
Device Lot NumberD052581
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer01/10/2026
02/04/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/03/2026
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale